MAUDE Adverse Event Report: K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90133
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
T was reported that the tips of 2 pyrenees non-tapered torque drivers stripped and another one broke intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.This report will capture the tip fracture.
 
Additional Manufacturer Narrative
Visual inspection was performed and confirmed tip rotational deformation.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Surgical technique guide was reviewed: screw insertion - insert the smartlock bone screws through the plate using the size 10 tapered driver and tighten the bone screw until it begins to engage the plate.The size 10 tapered driver has a tapered, self-holding tip (stab and grab) to aid in insertion of the smartlock screws.Final tightening: after all the smartlock bone screws have been secured, utilize the torque limiting handle in conjunction with the torque limiting hexalobe shaft for final tightening of the bone screws.The torque limiting screwdriver is designed to provide a locking torque of 20 in-lbs (2.3 nm) and help ensure the smartlock technology is fully engaged and not over tightened.The anti-torque instrument is available for both pyrenees constrained and translational.This instrument docks onto the plate and is used as an anti-torque device when final tightening.It was reported that the screws were inserted at a normal angle but slightly more than normal torque was applied.The patient had normal bone.Rotational deformation observed indicates excessive torque was applied to the driver.The most likely cause of the reported event was determined to be due to excessive torque applied during screw insertion.It was reported that event occurred during screw insertion.The tapered driver should be used for screw insertion.Non-tapered torque driver should be used for final tightening with the torque limiting handle.
 
Event or Problem Description
T was reported that the tips of 2 pyrenees non-tapered torque drivers stripped and another one broke intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.This report will capture the second of two tip deformations.

Brand Name
NON-TAPERED TORQUE DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13011560
Report Number3004774118-2021-00393
Device Sequence Number13926621
Product Code LXH
UDI-Device Identifier10888857030244
UDI-Public10888857030244
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90133
Device Lot NumberFUCC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown